Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 7, 2021, 3:34 PM MDT for Union County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 3:34 PM MDT (21:34 UTC)
- Expired
- Aug 7, 2021, 4:00 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.75 in
- Wind
- 40
County Union County, NM
The radar
The Amarillo radar (KAMA), 199 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -451 J/kg
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523
WWUS85 KABQ 072134
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
334 PM MDT Sat Aug 7 2021
NMZ230-072200-
Union County-
334 PM MDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL UNION
COUNTY THROUGH 400 PM MDT...
At 333 PM MDT, Doppler radar was tracking a strong thunderstorm near
Seneca, or 16 miles northeast of Clayton, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seneca and Moses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3654 10304 3667 10319 3685 10301 3682 10300
3656 10300
TIME...MOT...LOC 2133Z 228DEG 11KT 3666 10305
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:17 PM MDT, 17 minutes earlier.
Area forecast discussion, Aug 7, 3:17 PM MDT, 17 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 317 PM MDT Sat Aug 7 2021 .SYNOPSIS... Very warm to hot temperatures along with widespread smoke in northern New Mexico will continue Sunday. Visibility and air quality should improve at least somewhat Monday but the above to well above average temperatures will continue. Monsoon moisture returns to areas south of Interstate 40 on Tuesday and areawide Wednesday through Friday. High temperatures will trend down through next week but still remain slightly above average for early to mid August. && .DISCUSSION... .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... A shortwave trough, currently progressing eastward across CO and northern NM, will continue east through the evening hours and steer a drier airmass across the area. Surface dewpoint temperatures are already in the 20s and lower 30s across much of northern New Mexico and westerly winds are picking up and getting gusty. Isolated showers and storms will persist into the evening hours along a moisture gradient extending from the southwest mountains north and east toward the east central plains. The main threat associated with this round of convection will be strong/erratic wind gusts. A convective outflow reinforced backdoor front will amount to nothing more than brief gusty winds across the northeast and east central plains this evening. The westerlies are also steering smoke from CA wildfires into northern NM and reduced visibility in smoke has been reported across much of UT, CO and even at Farmington. The relatively dense smoke will continue to spread south and east while descending from aloft overnight, bringing air quality impacts. Will issue an Air Quality Alert through noon Sunday for much of north central and western NM. The upper high to our south will build back north over the area Sunday behind the departing shortwave trough. Daytime temperatures will climb a couple of degrees and be above normal areawide. Roswell is forecast to hit a high of 100 degrees Sunday, which would be the first 100 degree day there since 103 degrees on June 25th. Very little, if any, daytime heating triggered convection is forecast Sunday given the well below normal PWAT atmosphere. That said, isolated convection is still possible over the southwest and south central mountains. LONG TERM...(MONDAY THROUGH FRIDAY)... Four Corner's High (FCH) is forecast by global models to be anchored smack dab over NM on Monday. Main change for Monday is a slower increase in moisture into southwest NM. Latest model forecasts indicating isolated activity for far southwest Catron county Monday afternoon and evening with dry and hot condtions elsewhere. Tuesday is looking the hottest day of the next week with high temperatures well into the low 100s for lower elevations of the eastern plains. Low level moisture is forecast to make it as far north as I-40 or so on Tuesday with light northerly to northeasterly steering flow. By Wednesday, the FCH will shift far enough to the northwest to result in northwest flow aloft over northeast NM. Northwest flow aloft in combination with southerly low-level winds looks like it will result in a sudden increase in convection chances for the northeast quarter Wednesday. Elsewhere, convective coverage increases for all but the east- central and southeast plains Wednesday. The latter half of the week remains convectively active most areas as the FCH remains anchored over the Great Basin and Inland NW, again. 11/33 && .FIRE WEATHER... A drying trend continues as a shortwave trough steers a much drier airmass across northern and central NM. A limited round of showers and storms will provide a small wetting footprint across southern and far eastern portions of the area going into this evening, with an even more limited round Sunday as the upper high builds back north over our area. The upper high and above normal temperatures will continue over our area through Monday, then the upper high will move back over the Great Basin leading to increasing moisture and improvement in coverage of wetting storms going through the end of the work week. 11 && .AVIATION... 18Z TAF CYCLE Smoke from western wildfires will descend over northern NM this afternoon through tonight, resulting in areas of MVFR vsbys. Isolated showers and storms will develop across eastern NM this afternoon and may briefly impact KTCC and KROW with strong/erratic wind gusts being the primary threat. Otherwise, VFR conditions prevail and are forecast to persist with mostly light winds. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 58 94 59 97 / 0 0 0 0 Dulce........................... 49 89 49 93 / 0 0 0 5 Cuba............................ 56 88 57 91 / 0 0 0 5 Gallup.......................... 55 91 56 92 / 0 0 0 5 El Morro........................ 54 88 54 90 / 0 5 0 10 Grants.......................... 55 91 56 91 / 0 0 0 5 Quemado......................... 56 88 56 89 / 10 10 5 20 Magdalena....................... 60 89 62 91 / 10 10 5 10 Datil........................... 56 87 57 88 / 10 10 10 20 Reserve......................... 56 92 57 93 / 20 20 10 30 Glenwood........................ 63 95 65 96 / 40 20 20 20 Chama........................... 48 83 49 85 / 0 0 0 5 Los Alamos...................... 60 88 60 90 / 0 0 0 5 Pecos........................... 56 88 57 90 / 0 0 0 10 Cerro/Questa.................... 50 85 46 87 / 0 0 0 10 Red River....................... 45 77 46 79 / 0 5 0 10 Angel Fire...................... 41 79 41 81 / 0 5 0 10 Taos............................ 49 88 49 90 / 0 0 0 5 Mora............................ 53 84 52 87 / 0 5 0 10 Espanola........................ 57 93 60 97 / 0 0 0 5 Santa Fe........................ 59 89 60 92 / 0 0 0 5 Santa Fe Airport................ 56 92 57 95 / 0 0 0 5 Albuquerque Foothills........... 66 93 67 94 / 0 0 0 5 Albuquerque Heights............. 66 94 68 97 / 0 0 0 5 Albuquerque Valley.............. 61 96 64 99 / 0 0 0 5 Albuquerque West Mesa........... 65 95 67 98 / 0 0 0 5 Belen........................... 64 97 64 99 / 0 0 0 5 Bernalillo...................... 61 96 64 99 / 0 0 0 5 Bosque Farms.................... 61 96 62 98 / 0 0 0 5 Corrales........................ 63 96 65 99 / 0 0 0 5 Los Lunas....................... 61 96 63 98 / 0 0 0 5 Placitas........................ 62 92 63 95 / 0 0 0 5 Rio Rancho...................... 64 95 66 98 / 0 0 0 5 Socorro......................... 65 97 67 100 / 10 5 0 5 Sandia Park/Cedar Crest......... 61 86 62 91 / 0 0 0 5 Tijeras......................... 61 90 62 94 / 0 0 0 5 Edgewood........................ 58 90 59 94 / 0 0 0 5 Moriarty/Estancia............... 55 91 57 95 / 0 0 0 10 Clines Corners.................. 57 87 58 90 / 0 0 0 10 Mountainair..................... 59 88 60 92 / 5 0 0 10 Gran Quivira.................... 60 89 61 92 / 5 0 0 10 Carrizozo....................... 65 93 66 94 / 10 10 5 20 Ruidoso......................... 60 84 60 87 / 20 20 10 20 Capulin......................... 55 86 56 91 / 0 5 0 5 Raton........................... 54 90 54 94 / 0 5 0 5 Springer........................ 53 91 54 95 / 0 5 0 5 Las Vegas....................... 55 88 55 91 / 0 0 0 5 Clayton......................... 59 92 61 98 / 10 0 0 5 Roy............................. 57 89 57 95 / 0 0 0 5 Conchas......................... 63 96 63 101 / 0 0 0 5 Santa Rosa...................... 62 95 63 97 / 0 0 0 5 Tucumcari....................... 66 98 67 104 / 10 0 0 0 Clovis.......................... 64 96 66 97 / 20 5 0 5 Portales........................ 66 98 67 99 / 20 5 0 5 Fort Sumner..................... 66 98 67 99 / 10 0 0 5 Roswell......................... 68 100 69 102 / 20 5 5 5 Picacho......................... 65 94 65 93 / 20 10 10 10 Elk............................. 62 89 61 89 / 20 30 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 7, 3:44 AM MDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 344 AM MDT Sat Aug 7 2021 NMZ201>241-081100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 344 AM MDT Sat Aug 7 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Smoke from numerous wildfires across the western U.S. will drift into parts of northern and central New Mexico throughout the day. Much of the smoke will be elevated in nature, but visibility could drop to around five miles or less, posing a threat for air quality impacts. Meanwhile, gusty outflow winds are possible from isolated thunderstorms in the southwest and south central mountains as well as the eastern plains .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. However; storms on Sunday and Monday will be capable of gusty outflow winds, while the threat for heavy rainfall capable of localized flash flooding could return for the middle and/or late work week period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DPorter
In the hours before
Special weather statement, Aug 7, 3:34 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
334 PM MDT Sat Aug 7 2021
NMZ230-072200-
Union County-
334 PM MDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL UNION
COUNTY THROUGH 400 PM MDT...
At 333 PM MDT, Doppler radar was tracking a strong thunderstorm near
Seneca, or 16 miles northeast of Clayton, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seneca and Moses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3654 10304 3667 10319 3685 10301 3682 10300
3656 10300
TIME...MOT...LOC 2133Z 228DEG 11KT 3666 10305
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:39 PM MDT | Special Weather Statement | ABQ | 36 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.